MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4150330RX
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the shaft of the catheter was allegedly bent.It was further reported that the vessel allegedly ruptured.The procedure was completed by using another device.The patient current status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx pta dilatation catheter has been received for the evaluation.On the visual evaluation, the sample was noted bloody and a twist was noted at the inner guidewire lumen at the distal end of the balloon and no bend was noted at the catheter shaft.The guidewire needle was returned and no bend was noted, no other anomalies were noted to the sample.On the functional evaluation, the balloon was inflated using an in-house presto inflation device and the balloon was able to maintain the shape and pressure at 8 atm.Then the pressure was raised to 15atm and this time the shape was noted to be uniform through out but the balloon was found to be curvy upon inflation.On further the balloon was deflated and the inner guidewire lumen was straight and no bends was noted.No other functional testing was performed.Therefore the investigation for the reported material twist and material deformation was confirmed as the balloon was noted to be twisted and deformed during the sample evaluation.A definitive root cause for the reported material twist and the material deformation could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 06/2023), g3, h6 (method) h11: h6 (result, conclusion) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12098298
Report Number2020394-2021-01266
Device Sequence Number3782481
Product Code LIT
UDI-Device Identifier00801741057045
UDI-Public(01)00801741057045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150330RX
Device Catalogue NumberU4150330RX
Device Lot NumberCMEU0636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;